Severe ME Day of Understanding and Remembrance: Aug. 8, 2017
Determined to paper the Internet with articles about ME, Jody Smith brings some additional focus to Severe Myalgic Encephalomyelitis Day of Understanding and Remembrance on Aug. 8, 2017 ...
Discuss the article on the Forums.

Does anyone have issues with ketotifen?

Discussion in 'Mast Cell Disorders/Mastocytosis' started by Misfit Toy, Oct 29, 2016.

  1. Misfit Toy

    Misfit Toy Senior Member

    Messages:
    3,299
    Likes:
    6,910
    USA
    As usual, I'm trying to figure out what's making me sick. Several factors are involved. I raised the dosage of my thyroid medication due to lab work, I took Diflucan and had eaten so much sugar to try and get through the past couple of weeks, and I started this medicine.

    Has anyone had an allergy to this med? Last night, I was up all night sweating. I have a migraine, I'm stuffed up in the nose, but I also took Diflucan the night before and ever since then I've been sick. I've had diarrhea several times. I should say I was already sick, but I got worse.

    I see flu like symptoms can be a side effect. Anyone have problems with it?
     
  2. Dmitri

    Dmitri Senior Member

    Messages:
    121
    Likes:
    100
    NYC
    I didn't get an allergy or allergy-like reaction to ketotifen, but it cumulatively made my GI tract more inflammed over the 10 days I took it. My stomach burned more, mouth was tender and burning, and my colon vibrated straight after ingestion.
     
    hixxy likes this.
  3. Firefly_

    Firefly_ Senior Member

    Messages:
    235
    Likes:
    540
    Oklahoma, USA
    Tried it for almost a week, felt more and more tired/toxic, then had a lovely 3 day bout with gastritis and said yup, nope, not for me thanks. Might try again when I'm not so crashed, but then again, might not.
     
    Misfit Toy likes this.
  4. 5150

    5150 Senior Member

    Messages:
    316
    Likes:
    218
    -------------------------------------------------------
    We spoke a while ago about gut issues. I mentioned my success with VSL#3. I recall your own experience was different & bad, and I have been pondering what could have gone wrong to produce that effect . Were you taking capsules? If so, that could cause what you described: because a capsule or a pill sits in one place and dissolves, and possibly burns holes in intestinal tissue,i.e. like ibuprofen can cause an ulcer. My success might have happened due to that I take my VSL in powder form (from a sachet), mixed thoroughly with water before it goes down. That is all I can think of.

    Actually while having diarrhea (or just right after) is the best time to start VSL, because all the bad bacteriae went away along with your good stuff, during the Diflucan. Now is the time to repopulate the gut, right after diarrhea. The VSL will send in its' big guns to knock out the leftovers from the gut clean-out.This is how VSL can take over a gut population, because its sheer volume of 450 billion active cultures per sachet just outgrows what's left behind after the diarrhea clean out. Now that my gut has become "almost normal" again, I'm sure the VSL #3 's ingredients are doing a good job putting back what should be in there, in good proportions. OR, if you are absolutely opposed to the VSL, maybe try another probiotic combo {that you can first mix with water}. And yes, Diflucan is Notorious for
    causing diarrhea! ... Such bad diarrhea as to be fatal in very weak patients.

    I guess the last thing I see in your post, is that you consumed "so much sugar" trying to get through the weeks. I don't berate, but you & I both know that sugar will destroy your gut almost immediately. So let's try to back off on that crap; me too.

    I'm wishing the best for you. Keep in touch.
     
  5. Misfit Toy

    Misfit Toy Senior Member

    Messages:
    3,299
    Likes:
    6,910
    USA
    @5150 -The VSL literally killed my intestine. I have NEVER had a reaction to anything like that. It was powder and I felt like I had a hole burning in my intestine. I had to take pain meds to counteract. It was crazy.

    My gut is an issue. There is no doubt. I don't know how to fix. I am on a probiotic. I can't drink, or take in any kind of milk products, so that is out.

    But...it's bigger than that. Since having the thyroid out, it's like my system has crashed. Allergies galore and ....could go on and on.

    Does diflucan cause diarrhea due to it killing off yeast? I just don't know anymore.
     
  6. 5150

    5150 Senior Member

    Messages:
    316
    Likes:
    218
    @ Misfit Toy,

    sounds like you & VSL are enemies. your body just doesn't want it / and it must be for a very good reason. Just another case to show how different each of us is.

    Like I said, immediately following a bout of diarrhea is the best time to recharge your gut. Can anybody out there suggest something here? My probiotic which saved my life will not function for this patient. Misfit, does your current probiotic feel like it's helping at all?

    I seem to recall Diflucan is an antifungal. It goes after Candida (which is actually a bacteria), but as the Candida mutates , it behaves like a fungus; therefore the docs will use it as an antibiotic and an antifungal. Either way, the floodgates of diarrhea will be opened. But in order to stop the diarrhea effect, the Diflucan must be stopped too. It is amazingly strong and will cause dehydration fast. It's almost like"why bother" taking it at all? The bad side effect starts so fast, I don't see how it gets any work done first.

    The big dilemma here might be "are you getting the right probiotic" to repopulate your gut? This is probably a time where spending the extra bucks will make all the difference. It has to be a good one, a combination of ones... not just lactobacillus acidophilus. Maybe we will get some other suggestions here. There's fecal transplant, but what a quagmire to go through all That Procedure. And it often has to be repeated at regular intervals, so I hear.
     
    Misfit Toy likes this.
  7. Misfit Toy

    Misfit Toy Senior Member

    Messages:
    3,299
    Likes:
    6,910
    USA
    I am on a good one. $30 for a month and it works. I am now leaning to several factors as to why what happened happened.

    I was on too much thyroid medicine which revved me up and made me "go." And..I added diflucan to the mix. Things have slowed down now, but dealing with the fallout of the medication situation.
     
  8. jeff_w

    jeff_w Senior Member

    Messages:
    295
    Likes:
    1,260
    What Ketotifen has done for me is save my life. I've developed Mast Cell Activation Disorder and was having anaphylaxis. I have zero side effects form Ketotifen.

    @Misfit Toy - Are you getting it compounded, without dyes and fillers? If not, you could be reacting to the inactive ingredients and try the compounded version.
     
    Gingergrrl and actup like this.
  9. Erica.N

    Erica.N

    Messages:
    8
    Likes:
    4
    Hi, Jeff! where are you from? I have an appointment with dr kaufmam in april and found your post here.
    how are you?
     
  10. Gingergrrl

    Gingergrrl Senior Member

    Messages:
    9,528
    Likes:
    24,597
    USA
    Co-signing this post, I was exactly the same.
     
    Misfit Toy likes this.

See more popular forum discussions.

Share This Page